MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE,3.5 BONE CUTTER FULL RADIUS,DISP; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE,3.5 BONE CUTTER FULL RADIUS,DISP; SAW, POWERED, AND ACCESSORIES
Model Number 7210486
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the blade was activated, metal flakes shed from the inner blade during procedure.The procedure was completed with another blade.No patient injuries or complications were reported.
 
Additional Manufacturer Narrative
One 7210486 disposable 3.5mm full radius bone cutter blade returned.This product is sold as a box set of six blades.These are not to be sold individually.The device returned is used.It has no obvious disfiguration.This device spins freely and shows no obstruction.Visual inspection of the inner blade shows a light skiving beginning.There are also vertical scratches.The cutting edges are dinged and chipped.These symptoms have been found to cause fine metal shedding.Shedding has been found to be consistent with wear bands created from inadvertent excess side loading pressure being applied to the device.There have been no other reports of this failure mode for this production lot.

Brand Name
BLADE,3.5 BONE CUTTER FULL RADIUS,DISP
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7178626
Report Number1219602-2018-00051
Device Sequence Number763909
Product Code HAB
UDI-Device Identifier03596010494733
UDI-Public(01)03596010494733(17)180816(10)50587025
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2018
Device Model Number7210486
Device Catalogue Number7210486
Device Lot Number50587025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1